Viagra (sildenafil) can reduce ability to smell.

  Recent research suggests that Viagra may cause a reduced sense of smell in some patients.

  This might be secondary to nasal congestion...reported to occur in about 20% of Viagra users. Nasal congestion has also been reported with Cialis and is likely a class effect. It's thought that PDE-5 inhibition enhances the vasodilatory actions of nitrous oxide in the nasal mucosa leading to nasal obstruction.

  Reassure patients that any nasal congestion or smell disturbances are likely to disappear once the drug is stopped. For patients who take a PDE-5 inhibitor chronically and can't tolerate it because of nasal congestion or smell problems, suggest lowering the dose if possible.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote